Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Terrible rash on anus, strep test and allergy test negative. Treated with hydrocortisone. What could this be?

My son has had a terrible rash around his anus off and on for months. He has had a strep test, which was negative, treated for yeast with Nystatin with no improvement, been treated with hydrocortisone and also silver sulfanide. The silver helps temporarily, but after a week or so, it blossoms in to another rash. He has also had a blood test for allergies, which was negative. I don t know what else it could be.
Asked On : Mon, 9 Jul 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

Since your son has a rash around the anus, there are various possibilities which need to be ruled out.
Infections especially fungal infections are the most common cause of the same but treatment with antifungals has not been able to help.
Allergic skin reactions are another important reason for the same.
Even deficient minerals especially zinc are an important cause and proper evaluation of the child is essential to look for the main reason of this presentation.

Dr Geetika Paul
Answered: Wed, 25 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor